Alert archive / Nevada / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Aug 21, 2012, 11:39 AM PDT for 4 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Aug 22, 2012, 3:07 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2012, 11:39 AM PDT (18:39 UTC)
- In effect from
- Aug 22, 2012, 3:07 AM PDT
- Expired
- Aug 22, 2012, 11:41 PM PDT
- In force
- 21 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 2596 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
180 WGUS65 KVEF 211839 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1139 AM PDT TUE AUG 21 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW PRESSURE MOVING INTO SOUTHERN CALIFORNIA WILL HELP CREATE THE POTENTIAL OF WIDESPREAD THUNDERSTORMS THAT WILL LIKELY PRODUCE HEAVY RAIN AND FLASH FLOODING LATE WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. AZZ001>003-036-CAZ522>527-NVZ015>022-220600- /O.NEW.KVEF.FF.A.0008.120822T1800Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1139 AM PDT TUE AUG 21 2012 /1139 AM MST TUE AUG 21 2012/ ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT...MORONGO BASIN...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY AND WESTERN MOJAVE DESERT. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN ADDITION...AN AREA OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA WHICH WILL HELP GENERATE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA. STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND FLASH FLOODING THROUGH LATE WEDNESDAY NIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
6 follow-up statements
018 WGUS65 KVEF 212248 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 348 PM PDT TUE AUG 21 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW PRESSURE MOVING INTO SOUTHERN CALIFORNIA WILL HELP CREATE THE POTENTIAL OF WIDESPREAD THUNDERSTORMS THAT WILL LIKELY PRODUCE HEAVY RAIN AND FLASH FLOODING LATE WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. AZZ001>003-036-CAZ522>527-NVZ015>022-221200- /O.CON.KVEF.FF.A.0008.120822T1800Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 348 PM PDT TUE AUG 21 2012 /348 PM MST TUE AUG 21 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... MORONGO BASIN...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY AND WESTERN MOJAVE DESERT. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN ADDITION...AN AREA OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA WHICH WILL HELP GENERATE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA. STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND FLASH FLOODING THROUGH LATE WEDNESDAY NIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
661 WGUS65 KVEF 221007 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 307 AM PDT WED AUG 22 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW PRESSURE MOVING INTO SOUTHERN CALIFORNIA WILL HELP CREATE THE POTENTIAL OF WIDESPREAD THUNDERSTORMS THAT WILL LIKELY PRODUCE HEAVY RAIN AND POSSIBLE FLASH FLOODING THROUGH LATE TONIGHT. AZZ001>003-036-CAZ522>527-NVZ015>022-221900- /O.EXT.KVEF.FF.A.0008.120822T1007Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 307 AM PDT WED AUG 22 2012 /307 AM MST WED AUG 22 2012/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... MORONGO BASIN...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY AND WESTERN MOJAVE DESERT. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY... SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * THROUGH LATE TONIGHT * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN ADDITION...AN AREA OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA WHICH WILL HELP GENERATE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA. STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...RESULTING IN THE POTENTIAL FOR FLASH FLOODING THROUGH LATE TONIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
537 WGUS65 KVEF 221444 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 744 AM PDT WED AUG 22 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW PRESSURE MOVING INTO SOUTHERN CALIFORNIA WILL HELP CREATE THE POTENTIAL OF WIDESPREAD THUNDERSTORMS THAT WILL LIKELY PRODUCE HEAVY RAIN AND POSSIBLE FLASH FLOODING THROUGH LATE TONIGHT. NVZ014-230000- /O.EXA.KVEF.FF.A.0008.000000T0000Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESMERALDA AND CENTRAL NYE COUNTY- 744 AM PDT WED AUG 22 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREA...ESMERALDA AND CENTRAL NYE COUNTY. * THROUGH LATE TONIGHT * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN ADDITION...AN AREA OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA WHICH WILL HELP GENERATE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA. STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...RESULTING IN THE POTENTIAL FOR FLASH FLOODING THROUGH LATE TONIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ AZZ001>003-036-CAZ522>527-NVZ015>022-230000- /O.CON.KVEF.FF.A.0008.000000T0000Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 744 AM PDT WED AUG 22 2012 /744 AM MST WED AUG 22 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... MORONGO BASIN...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY AND WESTERN MOJAVE DESERT. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY... NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY... SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * THROUGH LATE TONIGHT * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN ADDITION...AN AREA OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA WHICH WILL HELP GENERATE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA. STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...RESULTING IN THE POTENTIAL FOR FLASH FLOODING THROUGH LATE TONIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
223 WGUS65 KVEF 230001 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 501 PM PDT WED AUG 22 2012 .A VERY MOIST AND UNSTABLE AIR MASS COMBINED WITH AN AREA OF LOW PRESSURE MOVING INTO SOUTHERN CALIFORNIA WILL HELP CREATE THE POTENTIAL OF WIDESPREAD THUNDERSTORMS THAT WILL LIKELY PRODUCE HEAVY RAIN AND POSSIBLE FLASH FLOODING THROUGH LATE TONIGHT. AZZ001>003-036-CAZ522>527-NVZ014>022-230800- /O.CON.KVEF.FF.A.0008.000000T0000Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 501 PM PDT WED AUG 22 2012 /501 PM MST WED AUG 22 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM PDT /1 AM MST/ THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND NEVADA... INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA... NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...DEATH VALLEY NATIONAL PARK...EASTERN MOJAVE DESERT... MORONGO BASIN...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY AND WESTERN MOJAVE DESERT. IN NEVADA...ESMERALDA AND CENTRAL NYE COUNTY...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY...SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * UNTIL 1 AM PDT /1 AM MST/ THURSDAY * A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER MUCH OF SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. IN ADDITION...AN AREA OF LOW PRESSURE WILL MOVE INLAND ACROSS SOUTHERN CALIFORNIA WHICH WILL HELP GENERATE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA. STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...RESULTING IN THE POTENTIAL FOR FLASH FLOODING THROUGH LATE TONIGHT. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
419 WGUS65 KVEF 230403 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 903 PM PDT WED AUG 22 2012 AZZ036-CAZ522>526-NVZ014>022-230515- /O.CAN.KVEF.FF.A.0008.000000T0000Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 903 PM PDT WED AUG 22 2012 /903 PM MST WED AUG 22 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA HAS BEEN CANCELLED. THUNDERSTORMS HAVE GREATLY DIMINISHED OVER THE REGION THIS EVENING AND EXTENSIVE FLASH FLOODING IS NO LONGER A THREAT THE REST OF THE NIGHT ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. $$ AZZ001>003-CAZ527-230800- /O.CON.KVEF.FF.A.0008.000000T0000Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 903 PM PDT WED AUG 22 2012 /903 PM MST WED AUG 22 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM MST THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. * UNTIL 1 AM MST THURSDAY * NUMEROUS SHOWERS AND THUNDERSTORMS PERSISTING ACROSS MOHAVE COUNTY ARIZONA WILL KEEP A THREAT OF FLASH FLOODING THROUGH AT LEAST 1 AM. * TRAVELERS SHOULD BE ALERT FOR THE POTENTIAL FOR WATER TO COVER LOW SPOTS INCLUDING ANY ROADS THAT RUN THROUGH WASHES. ROCKS AND MUD MAY WASH ONTO ROADS DUE TO RUNOFF. DIRT AND GRAVEL SECONDARY ROADS MAY WASH OUT OR BE IMPASSIBLE. STORM DRAINS AND FLOOD CONTROL CHANNELS COULD SEE RAPIDLY FLOWING WATER ALONG WITH THE POTENTIAL FOR DEBRIS TO COLLECT IN THEM. IN ADDITION... RUNOFF MAY CAUSE FLOODING WELL DOWNSTREAM FROM WHERE ANY RAIN FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$ JA
189 WGUS65 KVEF 230641 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1141 PM PDT WED AUG 22 2012 AZZ001>003-CAZ527-230745- /O.CAN.KVEF.FF.A.0008.000000T0000Z-120823T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 1141 PM PDT WED AUG 22 2012 /1141 PM MST WED AUG 22 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND AND THE UPPER COLORADO RIVER VALLEY OF SAN BERNARDINO COUNTY CALIFORNIA HAS BEEN CANCELLED. SHOWERS WERE DISSIPATING ACROSS MOHAVE COUNTY ARIZONA AND THE THREAT OF HEAVY RAIN AND EXTENSIVE FLASH FLOODING HAS ENDED FOR THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 21, 10:20 AM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 21, 10:20 AM PDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1020 AM PDT TUE AUG 21 2012 .SYNOPSIS...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE ON WEDNESDAY AND THURSDAY AS MONSOON MOISTURE REMAINS IN PLACE AND A WEAK LOW PRESSURE SYSTEM MOVES OVER THE AREA. HEAVY RAIN...HAIL AND GUSTY WINDS ARE POSSIBLE. GRADUAL DRYING TAKES PLACE FRIDAY THROUGH MONDAY. TEMPERATURES ARE EXPECTED TO BE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .UPDATE...NO SIGNIFICANT CHANGE IN THE MOISTURE FIELDS THIS MORNING AND EXPECT CONDITIONS TO DEVELOP LIKE THEY DID YESTERDAY. ISOLATED TO SCATTERED THUNDERSTORMS OVER MAINLY THE EASTERN HALF OF THE CWA WITH SOME STORMS PRODUCING FLASH FLOODING. BIGGEST CONCERN COMES TOMORROW WHEN AN UPPER LEVEL TROUGH WILL BEGIN TO MOVE INLAND AND WILL ADD PLENTY OF MID LEVEL DYNAMICS. WITH PLENTY OF MOISTURE STILL AVAILABLE DO THINK THAT STORMS WILL BE MORE WIDESPREAD ESPECIALLY OVER THE EASTERN PORTIONS OF THE CWA. 0-6KM BULK SHEAR NUMBERS ALSO INCREASE OVER SAN BERNARDINO INTO LINCOLN COUNTIES SO SOME STORMS MAY BECOME SEVERE WITH HAIL AND SEVERE WINDS. IT ALSO LOOKS LIKE CONVECTION THAT DOES DEVELOP WEDNESDAY WILL LIKELY NOT DISSIPATE DURING THE OVERNIGHT HOURS SO WE COULD SEE AN EXTENDED PERIOD OF THUNDERSTORMS THROUGH THURSDAY. WITH THE MORE WIDESPREAD CONVECTION EXPECTED WEDNESDAY AFTERNOON WILL BE ISSUING A FLASH FLOOD WATCH FOR THE EASTERN PORTIONS OF THE CWA. TEMPERATURES WILL BE HELD DOWN DUE TO INCREASED CLOUD COVER SO READINGS ARE EXPECTED TO RUN SEVERAL DEGREES BELOW NORMAL. && .SHORT TERM...TODAY THROUGH THURSDAY...ISOLATED CONVECTION CONTINUING THIS MORNING ACROSS THE CENTRAL PORTION OF NEVADA WHICH PER THE WATER VAPOR IMAGE...APPEARS TO BE ASSOCIATED WITH A WEAK RIPPLE MOVING ACROSS THE AREA. EXPECT THIS RIPPLE TO SHIFT NORTHEAST DURING THE REMAINDER OF THE OVERNIGHT PERIOD WITH CONVECTION ENDING BY SUNRISE. FOR THE REST OF THE DAY...CONSIDERABLE MONSOON MOISTURE REMAINS OVER THE EASTERN PORTION OF THE REGION WITH THE UPPER LEVEL RIDGE STILL ENTRENCHED ACROSS THE FORECAST AREA. THIS WILL CONTINUE TO LEAD TO ISOLATED/SCATTERED THUNDERSTORMS FORMING INITIALLY OVER THE MOUNTAINS BY THE AFTERNOON AND THEN SHIFTING INTO THE VALLEYS. THE PRIMARY CONCERN WILL STILL BE LOCALIZED FLASH FLOODING TODAY. BY TONIGHT THE SYNOPTIC PATTERN BEGINS TO CHANGE AS AN UPPER TROUGH PUSHES ONTO THE CENTRAL/SOUTHERN CALIFORNIA COAST WITH A CLOSED LOW DEPICTED BY THE ECMWF/GFS BEING CENTERED OVER THE CALIFORNIA COAST BY 18Z WEDNESDAY. THIS FEATURE IS EXPECTED TO BRING BETTER MID LEVEL DYNAMICS/ALLOW FOR ADDITIONAL MOISTURE TO FEED INTO THE AREA FROM THE SOUTH AHEAD OF IT...PRECIPITABLE WATER VALUES APPROACHING 2 INCHES OVER THE LOWER COLORADO RIVER VALLEY AND DECREASE STABILITY. THIS SHOULD RESULT IN WIDESPREAD THUNDERSTORM ACTIVITY ON WEDNESDAY ACROSS THE EASTERN PORTION OF THE CWA WITH MOHAVE COUNTY BEING THE MOST LIKELY AREA. WILL NEED TO MONITOR THE NEXT FEW MODELS RUNS/DEVELOPMENT OF THE SYSTEM AS POPS MAY NEED TO BE INCREASED FURTHER WEST AS THIS SYSTEM MOVES IN. WILL ALSO BE CONSIDERING A FLASH FLOOD WATCH DURING THE DAY AS THE LOCALIZED FLOOD PROBLEMS EXPECTED TODAY MAY BECOMING MORE NUMEROUS ON WEDNESDAY. ON THURSDAY THE WEAK LOW IS FORECAST TO BE OVER SOUTHERN NEVADA BY 18Z AND THEN SHIFT EAST OVERNIGHT. THIS WILL CONTINUE TO KEEP THUNDERSTORMS OVER THE EASTERN PORTION OF THE AREA. HOWEVER DRYING WILL BEGIN TO TAKE PLACE OVER THE AREA THURSDAY NIGHT AS THE LOW SHIFTS EAST. TEMPERATURES WILL BE NEAR NORMAL TODAY. HOWEVER WITH THE EXPECTED INCREASE IN CLOUDS/SHOWERS...ESPECIALLY EAST ON WEDNESDAY... TEMPERATURES WILL DROP TO BELOW NORMAL WHICH WILL CONTINUE INTO THURSDAY WITH THE LOW OVERHEAD. && .LONG TERM...FRIDAY THROUGH MONDAY...MOISTURE AND INSTABILITY ARE FORECAST TO HANG AROUND THE EASTERN CWA FRIDAY...ALTHOUGH MOISTURE IS ON THE DECREASE AND INSTABILITY IS WEAKER. THE SAME HOLDS TRUE FOR THE WEEKEND AND INTO EARLY NEXT WEEK WITH THE WESTERLIES IN PRIMARY CONTROL. KEPT IN A MENTION OF ISOLATED CONVECTION IN MOHAVE COUNTY THROUGH THE EXTENDED TERM TO INDICATE AN INCOMPLETE FLUSHING OF THE MOISTURE FROM THE EASTERN CWA. OTHERWISE...TEMPERATURES WILL CONTINUE TO TICK UP FROM THE UPPER 90S OFFICIALLY IN THE LAS VEGAS VALLEY FRIDAY AND OVER THE WEEKEND TO JUST OVER THE CENTURY MARK TO BEGIN THE NEXT WEEK. NO SIGNIFICANT WINDS OUTSIDE OF THUNDERSTORM OUTFLOW ARE EXPECTED. && .AVIATION...FOR MCCARRAN...WINDS WILL GENERALLY BE SOUTH AT 8-12KTS THROUGH OVER THE NEXT 24 HRS...OUTSIDE OF ANY INFLUENCE FROM THUNDERSTORM OUTFLOW. TCU/CB ARE EXPECTED OVER THE MOUNTAINS SURROUNDING THE VALLEY LATE THIS MORNING WITH A SLIGHT CHANCE OF A THUNDERSTORM MOVING INTO THE LAS VEGAS VALLEY THIS AFTERNOON. MORMON MESA...PEACH SPRINGS AND BEATTY APPROACH CORRIDORS WILL SEE THE MOST ACTION TODAY WITH LOWER CHANCES IN THE DAGGETT CORRIDOR. CLOUDS IN GENERAL AOA 10K FEET BECOMING SCT THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...FEW-SCT CLOUDS AT AROUND 10-12K FEET TODAY EXCEPT BKN AS LOW AS 8K FEET IN AND AROUND THUNDERSTORMS. THE BEST THUNDERSTORM COVERAGE TODAY WILL BE OVER LINCOLN...CLARK AND MOHAVE COUNTIES. PREVAILING SOUTH SURFACE WINDS AROUND 10KTS WITH GUSTY AND ERRATIC OUTFLOW WINDS ASSOCIATED WITH TSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...GORELOW PREV DISCUSSION...JENSEN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 21, 5:19 AM PDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 519 AM PDT TUE AUG 21 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-212300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 519 AM PDT TUE AUG 21 2012 /519 AM MST TUE AUG 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT VERY MOIST CONDITIONS CONTINUE OVER THE AREA...RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. GUSTY WINDS MAY BE SEEN FROM THESE THUNDERSTORMS...HOWEVER THE MAIN CONCERN WILL BE BRIEF HEAVY RAINFALL WHICH MAY PRODUCE ISOLATED FLASH FLOODING. THE AREAS WHICH HAVE THE GREATEST CHANCE OF THUNDERSTORMS FORMATION WILL BE LINCOLN/CLARK/MOHAVE COUNTIES .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK CUT-OFF LOW WILL MOVE ONTO THE SOUTH CENTRAL CALIFORNIA COAST LATE TONIGHT/EARLY WEDNESDAY. THIS WILL ALLOW FOR ADDITIONAL MOISTURE TO MOVE INTO THE EASTERN PORTION OF THE AREA ALONG WITH INCREASED DYNAMICS. THE POTENTIAL FOR LOCALIZED FLASH FLOODING OF THE PAST FEW DAYS MAY INCREASE ON WEDNESDAY WITH POSSIBLE FLASH FLOOD WATCHES BEING ISSUED LATER. BY THURSDAY...DRYING WILL BE TAKING PLACE FROM THE WEST ALTHOUGH ISOLATED THUNDERSTORMS WILL CONTINUE MAINLY OVER LINCOLN/MOHAVE COUNTIES THROUGH FRIDAY AND THEN EXTREME EASTERN MOHAVE COUNTY FOR SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ACTIVATION OF SPOTTERS MAY BE REQUESTED ON WEDNESDAY FOR LINCOLN/ CLARK/MOHAVE COUNTIES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 36 min |
| Aug 21, 1:19 PM PDT | Flash Flood Warning | VEF | Clark | 116 min |
| Aug 21, 1:42 PM PDT | Flash Flood Warning | VEF | Lincoln | 113 min |
| Aug 21, 2:47 PM PDT | Special Weather Statement | VEF | 43 min | |
| Aug 21, 4:09 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 51 min |
| Aug 20, 5:51 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Aug 20, 6:09 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 20, 7:37 PM PDT | Flash Flood Warning | VEF | Mohave | 4 hr |
| Aug 20, 8:01 PM PDT | Flash Flood Warning | VEF | Mohave | 119 min |
| Aug 21, 1:43 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 32 min |
| Aug 21, 3:16 PM PDT | Flash Flood Warning | VEF | Mohave | 119 min |
| Aug 20, 5:25 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 110 min |
| Aug 20, 7:16 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 119 min |
| Aug 20, 7:27 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Flash Flood Watches in Nevada, 2012Flash Flood Watches in California, 2012Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.